MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT C4000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT C4000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 02P24-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely depressed calcium on the architect c4000 processing module for two patients that were not reported out of the laboratory.The following results were provided (reference range: calcium 8.4-10.2 mg/dl): initial calcium result= 3.9 mg/dl; repeat result= 8.7 mg/dl.Initial calcium result= 3.2 mg/dl; repeat result= 9.2 mg/dl.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the instrument and performed multiple troubleshooting procedures including replacement of the bellows set, incl rod & fitting (rohs) and emptying of the degasser.The fsr replaced the bellows set, incl rod & fitting (rohs) which resolved the issue.Return testing was not completed as returns were not available.The instrument service history review revealed no additional tickets associated with discrepant/erratic calcium patient results.There were no additional service or complaint issues on or around the date this complaint was initiated that may have contributed to this issue.A review of complaint and trending data for the architect c4000 processing module did not identify any similar issues for discrepant results as described in this complaint.Additionally review of complaint and trending data associated with the bellows set, incl rod & fitting (rohs) (2-89055-02) did not identify an increase in complaint activity.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the architect c4000 processing module for serial (b)(6) or the bellows set, incl rod & fitting (rohs) was identified.
 
Event or Problem Description

Brand Name
ARCHITECT C4000
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21400199
Report Number3016438761-2025-00101
Device Sequence Number20905700
Product Code JJE
UDI-Device Identifier00380740003746
UDI-Public(01)00380740003746
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02P24-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BELLOWS SET,INCL ROD & FITTING (ROHS), 2-89055-02,; BELLOWS SET,INCL ROD & FITTING (ROHS), 2-89055-02,; CC CALCIUM(1500T), 03L79-22, 05818UN23; CC CALCIUM(1500T), 03L79-22, 05818UN23
Patient SexUnknown